Been on progesterone for 4 months

by Lindsay

I have been using progesterone cream for about 4 months now. I follow the instructions and only apply it after day 14 of my cycle. I have noticed that all of my PMS symptoms have gone away, but some of the other symptoms (like chin hair, and low libido) still persist. Is this normal?

Also, I have noticed that my periods keep coming earlier every month. You are supposed to use the cream from day 14 of your cycle until your period starts which is supposed to be approx 14 days. Mine however has been starting after 7 days, which only gives me a week using the cream. Is this a sign that I have been using too much or not enough? Thank you.

Comments for Been on progesterone for 4 months

Click here to add your own comments

Jul 08, 2010
Been on progesterone for 4 months
by: Wray

Hi Lindsay Progesterone can upset the cycle when first using it. But if you are getting it after only a week of using the cream then you are not using enough. I'm not sure how much you are using, but please increase it to about 200mg/day. This should prevent the early bleeding. I take it you must have a 28 day cycle, as you say you are using it after day 14, this would be correct. In other words use it from day 15 for the next 14 days. This gives sufficient time for the endometrium to build up. You are supposed to use the cream from ovulation, this of course varies considerably in all women. Some ovulate on day 7, others on day 21, but in every case the luteal phase is always 12-14 days, anything less and it's called defective. I'm pleased some of your symptoms have gone, but only using the progesterone for 7 days would explain why your other symptoms haven't gone. Before you consider increasing the cream, please see this web page we have on Oestrogen Dominance Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...